Get E-Book on COVID-19

Q. Will Fluanxol with Lithium help in my panic disorder?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 18, 2020 and last reviewed on: Aug 06, 2020

Hello doctor,

I am a 31-year-old guy who has been living with panic disorder for 10 years now. Panic has taken over my body and last year was pure hell in my life. I was finally admitted in December and after that the anxiety has only returned. I wake up with streaks in my arms and legs and I feel pressure over my chest. I end up crying every day now. I do not feel sorry for myself and I train and go to work.

The anxiety has taken over so much that I am thinking hard about taking my life now. I have received medication in the form of Cymbalta 120 mg, Lamictal 200 mg, Mirtazapine, Fluanxol, and now the doctor also wants to use Lithium. I am scared of all these medications now and I am wondering if anyone has tried Lithium with any other medication. Has it helped and what are your experiences?

I received 0.5 mg of Fluanxol and I felt better for two weeks. Then everything came back. We increased the dose to 1 mg and I felt better for two weeks. Now I am on 2.5 mg and the doctor wants to increase to 3 mg. What do you think about all this? Can I add Lithium? It helps a little when I take Soboril but is afraid of becoming addicted to it so only dares to take it two times a week.

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

I have gone through your concern and I think that probably Quetiapine can help you to some extent. Adding Lithium is unlikely to helpful unless you have comorbid depression or bipolar disorder.

If SSRI (selective serotonin reuptake inhibitor) group of drug have not been tried, then discuss with your psychiatrist for adding this group of drugs. If tried in the past with no response then it is fine. Also adding Buspirone is quite helpful. In place of Sobril this drug can be tried. Fluanxol can be increased to the mentioned doses. Mirtazapine doses can be increased to 45 mg if you are taking less.

Along with these medicines you need to do regular exercise like morning walk, at least 45 minutes five times a week. Meditation or breathing exercises or Jacobson's progressive muscle relaxation exercises will be quite helpful and effect of these complementary to drug treatment.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
Will my anxiety relapse if I stop SSRI?
Having depression and not getting well with SSRI. Can you suggest any treatment?
How to handle a schizophrenic patient?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will taking antidepressant drugs during exam time affect my learning skills?

Query: Hello doctor, I am 18 years old. Today I finally got the courage to talk to my doctor about the stress obsessive thoughts, and the physical harm it does to me. I got an appointment with a psychologist. She diagnosed me with anxiety, panic disorder, and being severe hyperemotional. The doctor did n...  Read Full »

I have anxiety and panic disorder. Can I drink occasionally?

Query: Hi doctor, I have anxiety and panic disorder for the past five years, for which I was taking antidepressants. I have stopped taking antidepressants for more than eight months as I started feeling well. I drink alcohol occasionally. Is there any chance of anxiety disorder relapsing? Can I drink occas...  Read Full »

Are loss of appetite and depression related?

Query: Hello doctor, I am on psychiatric medication since two to three years, but found no improvement. I have started exercise such as walking, yoga and pranayama and found some relief. I become depressed more when I read about depression on internet. My main issue now is loss of appetite, headache when f...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.